I have been on methadone for many years, I was originally put on it for substance abuse and it helped me to live a productive normal life and be a good mother. I did not know it was the drug from hell to come off of. Failed to do that several times due to blood pressure rising and a convulsion. Needless to say I am totally away from anyone in the drug using world. I do have fibromyalgia and degenerative disc disease, My Rheumatologist is hard to get in to see quickly but I am wondering if savella she gave me could cause serotonin syndrome? All I take is is lisinopril savella and the methadone. Could methadone contribute to serotonin with the milnacipran? the savella seems to be helping my fibro. I have also came down 60 mg on the methadone in the last year.
The combination of Savella and methadone can theoretically cause an increased risk of serotonin syndrome or neuroleptic malignant syndrome, but the chance of that is quite remote. Have you had any symptoms of it? Mild symptoms may include increased temperature and heart rate, shivering, sweating, dilated pupils and intermittent tremors or twitching. It can also become severe and sometimes life threatening. But from your question it is not clear whether you are just curious or are having difficulties. It actually sounds like Savella is a helpful medication for you. Please don't assume that just because the medical texts say that it is a possible interaction or caution that it is something that you should worry about. Most of those are so rare that it more dangerous to cross the street or a parking lot. Make sure that your doctor is aware about your methadone use, than he can make appropriate decisions while proscribing. But in this instance you do not have to worry. Good luck to you and all the best.
Thank you doctor so much for the comment about the savella. I have been so afraid of mixing drugs, I am just curious, not at all having any symptoms. But with the hepatitis C, I am very careful about any medications due to my liver functions. I have been on the methadone for 15 years, so afraid of the withdrawals. I have high blood pressure which I treat with lisinopril. So methadone and lisinopril was all I was taking before the savella. the savella has not caused any problems so far but I am just still on the 12.5 mg twice a day.The doc wants me to work up to the 25 twice a day. She is my rheumatologists and yes she knows about my methadone use. I have been coming down slowly on the methadone in the last year from 160 to 110 now. I do not want to be on such a high dose at this age and with the hepatitis c. I am hoping it has alot to do with the fibro and when I treat the hep c, the fibro will go with it. I have alot of pain from the fibro and irritable bowel. Thks so much for your feedback! Brenda E.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.